Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Prescribed Glyciphage, Lipikind and Thyronorm. What do I do now?

i used to take glimestar pm2 half a tablet at night after food my fasting sugar used to be 126 now since the doctor at the hospital changed i was asked to take glyciphage sr 500 once in the morning and once in the night both before food now the fasting count is 168 and ppbs is 238 .. i have also been told to take the chololestro tablet lipikind 10 every day after food at night instead of once in two days as well as told to take take the thyroid tablet thyronorm 150mg daily before breakfast in the morning instead of thyronorm 100-125 earlier since my tch was more .... what do i do now? ... H.Triloknath , mangalore, india
Asked On : Wed, 21 Nov 2012
Answers:  2 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

You have not indicated whether you have developed any symptoms of Hypoglycemia when you were given T.Glymestar. If you have not had any symptoms of low blood sugar at all ,the previous correction was good.The present doctor would have felt that FBS of 126mg% was an overcorrection.The overcorrection always has a risk of hypoglycemia and the OHA induced hypoglycemia is more difficult to correct as it is known for relapses and an admission to hospital is always warranted.

Anyway continue the present doctor's prescription as Glyciphage will not produce over-correction at all and is the first choice for a newly diagnosed patient as well.It may take a few more days to normalise and body to adjust for an entirely new mechanism of Blood Sugar control.FBS of 168mg% and PPBS of 238mg% is high only.Keep PPBS at 180-200mg% and Fasting at 126mg%(at which you are declared Diabetic & it warrants diet and excercise and above 140mg% medicines-text book)

The doctor telling you to take Lipikind 10 at bedtime is logical as HMG-CoA reductase is very active at night and produces Cholesterol maximum at nights and that has to be blocked at night to effectively check the Lipid Profile.

Thyronorm must have been in mcg and not 150 mg as mentioned.I think it is a Typo-error.

If you are not satisfied with the new doctor's giving Glyciphage you may go ahead with Glimestar and consult the old physician later if the Sugar level does not subside.

Wishing you a speedy recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan.
Answered: Thu, 22 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi Triloknath,
Thanks for posting your query.
Your physician wanted to test you for a lesser dose of medicine but you are not able to maintain with that and your current blood sugar levels indicate that there is need to escalate the treatment. So you should revisit the physician. I think Glimestar MP2 would be needed in your case.
taking Lipikind daily and thyronorm 150mic per day are appropriate steps and should be followed.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Answered: Thu, 22 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor